MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY PROMUS ELEMENT¿ PLUS; STENT, CORONARY, DRUG-ELUTING

BOSTON SCIENTIFIC - GALWAY PROMUS ELEMENT¿ PLUS; STENT, CORONARY, DRUG-ELUTING
Model Number H7493911428250
Medical Device Problem Code Occlusion Within Device (1423)
Health Effect - Clinical Codes Chest Pain (1776); Myocardial Infarction (1969); Reocclusion (1985); ST Segment Elevation (2059); Thrombosis (2100); Ventricular Fibrillation (2130)
Date of Event 04/16/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device is a combination product.Device evaluated by mfr: the device was not received for analysis.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The root cause is anticipated procedural complications as this event is a known physiological effect of the procedure and is noted within the dfu.(b)(4).
 
Event or Problem Description
Same case as mdr id: 2134265-2017-03284 and 2134265-2017-03285.(b)(6) study.It was reported that myocardial infarction (mi) and in-stent restenosis (isr) occurred.In (b)(6) 2013, the patient presented due to unstable angina.Subsequently, cardiac catheterization was recommended.The target lesion was a de novo lesion located in the proximal left anterior descending (lad) with 90% stenosis and was 26 mm long with a reference vessel diameter of 2.5 mm.The target lesion was treated with pre-dilatation and placement of a 2.50x28mm promus element¿ plus stent.Following post-dilatation, residual stenosis was 0% with timi 3 flow.On the following day, the patient was discharged on aspirin and prasugrel.In (b)(6) 2016, the patient presented to the emergency department after an episode of persistent chest pain and ventricular fibrillation arrest and reported an event of st elevation myocardial infarction (stemi).The patient was further referred for cardiac catheterization.The 100% in-stent restenosis in proximal lad was treated with balloon angioplasty and placement of a 12x3.50mm synergy¿ stent with 0% residual stenosis with timi 3 flow.Following the procedure the patient started to experience some chest pain.He was re-catheterized and was found to have acute stent thrombosis of the 12x3.50mm synergy¿ stent.Stent thrombosis thought to be due to being unable to take ticagrelor until after the procedure.A repeat percutaneous intervention was performed with placement of 2.75 x 12 mm synergy drug-eluting stent proximal to the 2.50x28mm promus element¿ plus stent.Post procedural stenosis was 0% with timi 3 flow.The patient also had successful intra-aortic balloon pump placement to increase coronary reperfusion during the procedure and to decrease the risk for further in-stent thrombosis.He was on heparin drip along with the intra aortic balloon pump.Echocardiogram showed mildly reduced ejection fraction of 44% with lad wall motion abnormality.The patient had paroxysmal episodes of atrial fibrillation while he was in the hospital.He did well after his repeat percutaneous intervention.Two days after, the balloon pump was able to be removed.The patient ambulated well with physical therapy, and denied any further complaints of chest pain.He remained hemodynamically stable.Four days post-procedure, the patient was discharged home in stable condition on triple therapy with aspirin, plavix, and pradaxa.It was recommended that his aspirin be discontinued after 30 days after stent placement and continued plavix and pradaxa for at least 1 year.The event was considered resolved.
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was further reported that per source document thrombotic occlusion of proximal lad was noted.The site confirmed that there was acute stent thrombosis of 3.5 x 12 mm non-study synergy stent only and there was no stent thrombosis noted for the study stent placed in proximal lad.
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was further reported that stent thrombosis occurred as per adjudication results.

Brand Name
PROMUS ELEMENT¿ PLUS
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key6442301
Report Number2134265-2017-02430
Device Sequence Number681931
Product Code NIQ
UDI-Device Identifier08714729807865
UDI-Public(01)08714729807865(17)20130910(10)15609357
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P110010
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/10/2013
Device Model NumberH7493911428250
Device Catalogue Number39114-2825
Device Lot Number15609357
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/06/2017
Supplement Date Received by ManufacturerNot provided
07/25/2017
Initial Report FDA Received Date03/29/2017
Supplement Report FDA Received Date04/28/2017
08/09/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age57 YR